Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 23, 2018, 11:23 PM CDT for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 11:23 PM CDT (04:23 UTC)
- Expired
- Jun 24, 2018, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, TN
The radar
The Nashville radar (KOHX), 157 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
809
WGUS54 KOHX 240423
FFWOHX
TNC181-240715-
/O.NEW.KOHX.FF.W.0018.180624T0423Z-180624T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1123 PM CDT SAT JUN 23 2018
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Wayne County in Middle Tennessee...
* Until 215 AM CDT.
* At 1122 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One and a half to three inches
of rain have fallen since early Saturday morning. Flash flooding
is becoming increasingly likely.
* Some locations that will experience flooding include...
Waynesboro and Clifton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3539 8802 3539 8799 3541 8797 3543 8801
3546 8798 3545 8797 3534 8758 3516 8758
3532 8802 3535 8801 3536 8802
$$
RoseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:24 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 23, 7:24 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 724 PM CDT Sat Jun 23 2018 .DISCUSSION... Updated the suite of forecast products to remove the late this afternoon wording from the zone forecast product. With shwrs/tstms moving now thru Wayne county, raised pops to likely and address convection to numerous shwrs/tstms across Wayne, Lawrence, and Giles Counties. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Radar scope is largely clear this hour, but more convection is coming our way during the evening and possibly past midnight owing to a weak shortwave passage. Expect more thunderstorm development Sunday afternoon as the warm, moist air mass currently in place is affected by yet another shortwave. Don't expect much radiation fog overnight. No fog was observed at any of our terminals last night and there's nothing to suggest that conditions will be different tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 88 72 90 73 / 50 50 40 40 10 Clarksville 71 86 71 88 73 / 50 50 40 40 10 Crossville 69 82 68 83 68 / 60 50 50 50 20 Columbia 71 88 71 89 72 / 50 50 30 40 10 Lawrenceburg 71 88 70 89 71 / 50 50 30 40 10 Waverly 71 86 71 89 73 / 50 50 40 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........08
Hazardous weather outlook, Jun 23, 5:47 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 547 PM CDT Sat Jun 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 547 PM CDT Sat Jun 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight Isolated severe thunderstorms are possible over extreme southwestern Middle Tennessee during the evening, producing damaging winds, large hail and possibly isolated tornadoes Later tonight, mainly after 900 pm CDT isolated strong thunderstorms may push southward out of Kentucky, into the Mid- State bringing along gusty straight line winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated strong to severe thunderstorms are possible on Sunday and Monday, producing damaging straight line winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible at some point over the next several days. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Jun 23, 8:01 PM CDT | Tornado Warning | OHX | Wayne | 29 min |
| Jun 23, 8:52 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Jun 23, 8:55 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Jun 23, 9:28 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 23, 9:38 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jun 24, 12:40 PM CDT | Special Weather Statement | OHX | Cumberland | 35 min |
| Jun 24, 1:59 PM CDT | Special Weather Statement | OHX | Marshall | 31 min |
| Jun 24, 2:06 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 39 min |
| Jun 24, 2:23 PM CDT | Special Weather Statement | OHX | Coffee | 22 min |
| Jun 24, 2:46 PM CDT | Special Weather Statement | OHX | Cumberland | 44 min |
| Jun 24, 3:40 PM CDT | Special Weather Statement | OHX | Jackson | 35 min |
| Jun 24, 3:49 PM CDT | Special Weather Statement | OHX | Cumberland | 41 min |
| Jun 24, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 26 min |
| Jun 24, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 18 min |
| Jun 24, 4:30 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 30 min |
| Jun 24, 4:45 PM CDT | Special Weather Statement | OHX | Jackson, Overton | 30 min |
| Jun 24, 6:45 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Jun 24, 6:50 PM CDT | Special Weather Statement | OHX | Bedford | 25 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.